MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR RUBELLA G; ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR RUBELLA G; ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from the united states contacted siemens on 2023-09-05 due to observations of imprecision in calibration and quality control (qc) results for advia centaur rubella g (rub g), lot 246.Specifically, the customer noted imprecision for the level-1 control and repeatedly high cvs for calibration.Siemens service undertook troubleshooting with the customer, including a precision study.Service was sent to the customer site to perform checks and decontamination.Following the service intervention, the customer ran qc with acceptable results before and after successfully recalibrating the assay successfully on 2023-09-19.Patient samples were tested the same day, and one sample was observed to have produced an elevated (positive) rub g result which was discordant relative to alternate-method testing.Siemens was informed of the discordant observation on 2023-09-21.Siemens is investigating.
 
Event or Problem Description
The customer reported observation of a positive advia centaur rubella g (rub g) result which was discordant relative to alternate-method testing.The initial elevated result was not reported to the physician.The sample was sent to an external reference lab, and a negative result was returned.This result was accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 2432235-2023-00261 was initially submitted on 27-sep-2023.Update, sep-2024: siemens has concluded investigation.A customer from the united states reported observation of a reactive advia centaur rub g result which was discordant relative to alternate-method testing.The customer observed imprecision in quality control (qc) results and identified a falsely reactive (false positive) advia centaur rub g result.No other discordant results were identified.Following these observations, service was dispatched, and a comprehensive instrument maintenance procedure was undertaken.Multiple instrument parts were replaced, and a system decontamination was performed.Following the service interventions, the observed issues were resolved.No other discordant observations were reported.The customer is operational, and the observed issue was resolved through routine service intervention.No product problems were identified.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR RUBELLA G
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 
5082985306
MDR Report Key17831088
Report Number2432235-2023-00261
Device Sequence Number6759590
Product Code LFX
UDI-Device Identifier00630414201412
UDI-Public00630414201412
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberN/A
Device Catalogue Number10310283
Device Lot Number246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale